| Model Number |
ET009533 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Thromboembolism (2654)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Date of event: the date of the event was not reported.Lot: not available at time of the report.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported by a healthcare professional that a patient underwent mechanical thrombectomy of a left middle cerebral artery (mca) (m1 segment) occlusion with an 5mm x 33mm embotrap ii revascularization device (et009533/unknown lot number).After a 9f optimo balloon guide catheter (tokai medical) was advanced to the left internal carotid artery (ica), a cat 6 aspiration catheter (stryker) was ¿crimped¿ to the thrombus with a trevo trak 21 microcatheter (stryker).The embotrap ii was ¿developed from m2¿, and the thrombus was removed using combined technique.The target vessel was recanalized during the first pass, but the ¿lucency image of thrombus was confirmed in the left m1 distal¿.Because the thrombus had increased, aspirin 200 mg and clopidogrel 300 mg were injected via gastric tube; drip infusion of ozagrel 80 mg was added.The thrombus had almost disappeared within 40 minutes, and the procedure was scheduled to be completed.However, when the 9f long sheath (brand not specified) in the right femoral artery was replaced with a short sheath, the patient flexed his/her foot, and the short sheath was not able to be placed in the femoral artery.Immediately after that, the patient¿s blood pressure decreased, and the patient went into cardiopulmonary arrest.Resuscitation measures were urgently performed, and the patient recovered.No postoperative antithrombotic therapy was performed because of the presence of a large scrotal hematoma.After that, computed tomography (ct) scan showed infarction in almost the entire territory of the left mca.The patient was transferred to another hospital due to modified rankin scale (mrs) score of 5.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated section on this medwatch report: b4, b5, g3, g6, h2, h6 and h10.Section b5: additional information received on 13-dec-2021 was reviewed.Summary of additional information received: the 9f long sheath was manufactured by tokai medical products.No further information was provided.There is no new information that alters the previous file type determination, coding, and/or mdr reportability determinations.Complaint conclusion: it was reported by a healthcare professional that a patient underwent mechanical thrombectomy of a left middle cerebral artery (mca) (m1 segment) occlusion with an 5mm x 33mm embotrap ii revascularization device (et009533/unknown lot number).After a 9f optimo balloon guide catheter (tokai medical) was advanced to the left internal carotid artery (ica), a cat 6 aspiration catheter (stryker) was ¿crimped¿ to the thrombus with a trevo trak 21 microcatheter (stryker).The embotrap ii was ¿developed from m2¿, and the thrombus was removed using combined technique.The target vessel was recanalized during the first pass, but the ¿lucency image of thrombus was confirmed in the left m1 distal¿.Because the thrombus had increased, aspirin 200 mg and clopidogrel 300 mg were injected via gastric tube; drip infusion of ozagrel 80 mg was added.The thrombus had almost disappeared within 40 minutes, and the procedure was scheduled to be completed.However, when the 9f long sheath (brand not specified) in the right femoral artery was replaced with a short sheath, the patient flexed his/her foot, and the short sheath was not able to be placed in the femoral artery.Immediately after that, the patient¿s blood pressure decreased, and the patient went into cardiopulmonary arrest.Resuscitation measures were urgently performed, and the patient recovered.No postoperative antithrombotic therapy was performed because of the presence of a large scrotal hematoma.After that, computed tomography (ct) scan showed infarction in almost the entire territory of the left mca.The patient was transferred to another hospital due to modified rankin scale (mrs) score of 5.Additional information received indicated that a 9f long sheath was manufactured by tokai medical products.No further information was provided.The device was discarded; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Embolization of thrombus is a known potential complication during mechanical restoration of flow and thrombus removal procedures in which the embotrap ii is used.During these interventional procedures, the devices are advanced and withdrawn through pre-existing thrombotic lesions with risk of embolization of thrombus.Review of the available information suggests that vessel characteristics, patient, and procedural factors may have contributed to the reported event.Since the embolization of the thrombus required medical intervention for restoration of blood flow to preclude permanent damage and the relationship of the embotrap to the reported event cannot be excluded, the event meets mdr reporting criteria with the classification of ¿serious injury¿.During exchange of the femoral long sheath for a short sheath (both competitor devices), the access was lost resulting in severe hemorrhage at the puncture site.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.